Hepatitis C: Post Treatment Issues Community
EOT SX
About This Community:

This forum is for those who have taken HCV treatment, and have been off treatment for at least 6 months, to discuss any lingering or new health issues that may have been caused by the Hepatitis C virus itself or may be related to treatment for Hepatitis C. Some examples are autoimmune conditions, previous medical conditions exacerbated by the virus or the treatment, liver damage, and inflammation of the joints.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

EOT SX

hi all you lovely people great we got a new site,well where do i begin? the start i suppose! Hubby is 6mth post tx we will get his results tomorrow but he having loads of probs and hep doc refuses to admit that its to do with tx. Hubby as had hep about 35yrs and no probs whats so ever it was picked up in a routine blood test. The only reason that he decided to start tx was because the doc said it would prevent his perpheral neuropathy from getting any worse! What a joke!!It as made it worse he is constantly waking during the night with pain in shoulders arms legs and hips his back is really painful and hips feel like they popping out of sockets he never had that before also first thing in the morning he gets ringing in his ears. I do know through many posts that people had bowel issues whilst on tx, well hubby as just done 2 bowel cancer tests each coming back as adnormal so deep bleeding going on somewhere before tx tests were always normal.Tes i realise that it might just be a coincidence but until furthur testing we will never know.We feel cheated and feel like we were kept in the dark over here in England we had no such luxery of the black box warning & i think it was our Dee from site that told us that the peggy jab was a form of chemo nothing was explained to us and when we told hep doc about brain fog he laughed and dismissed it as old age but hubby really bad and gets very frustrated about it all. I can honestly say if it hadnt been for the forum and the people on the site giving us help advice and support he would not have finished his 24wk of tx and thats why i think it is vital that we have got the site dedicated to post tx issues i am hoping that we can all help each other, banter ideas about but more important the support without that we would be lost. So thank-you everybody i look forward to reading the posts and maybe we can all help each other Lots of love and best wishes to you all Jules xxx
Blank
Avatar_f_tn
You might want to have your husband tested for low vitamin D.  It does sound like familiar post-tx symptoms.  Six months post-tx was the beginning to feeling better for me.  The hip popping out, brain fog, suns effect on your skin and just plan weird stuff...started to go away.  It wan't before 10 months that I started really feeling changes for the better.   Interferon is a chemotherapy drug.  Cancer chemotherapy has after effects also.   You've just been treated with very strong drugs targeted to kill the virus.  It has it effects.  I'm with you Jules.  I was so done with all this.  I didn't want to have to wait any longer.  It was hard to go through this.  Now we just want to be normal again.  I started to wonder if I was really going to get past these effects of treatment.  One year post treatment and I do feel much better.  Is there still some issues.....yes.  But I do see hope due to the results of time.

Hang in there Jules.
5 Comments Post a Comment
Blank
148588_tn?1407125204
Your husband's problems sound like a familiar list of post-tx symptoms, though no two ever seem exactly alike. My peripheral neuropathy was due to a combination of the onset of insulin resistance and low B vitamins. Tx'd by getting my blood sugar under control and by off-label use of a fancy B vit. supplement, CerefolinNAC. Probably going to be hard to get the National Health to approve that one for you, as it's very pricey and would be an 'off-label use' over there as well. You might try supplementing with OTC NAC and OTC sublingual B12.
I really hate posting anything that sounds like 'advice', but if the doctors won't look out for us, we'll have to look out for each other. Just sharing what helped for me.
Good luck.
Blank
Avatar_f_tn
You might want to have your husband tested for low vitamin D.  It does sound like familiar post-tx symptoms.  Six months post-tx was the beginning to feeling better for me.  The hip popping out, brain fog, suns effect on your skin and just plan weird stuff...started to go away.  It wan't before 10 months that I started really feeling changes for the better.   Interferon is a chemotherapy drug.  Cancer chemotherapy has after effects also.   You've just been treated with very strong drugs targeted to kill the virus.  It has it effects.  I'm with you Jules.  I was so done with all this.  I didn't want to have to wait any longer.  It was hard to go through this.  Now we just want to be normal again.  I started to wonder if I was really going to get past these effects of treatment.  One year post treatment and I do feel much better.  Is there still some issues.....yes.  But I do see hope due to the results of time.

Hang in there Jules.
Blank
Avatar_f_tn
Thanx so much you guys i will look into those supplements and will tell hubby about vit D test. He also had weird things going on with the sun and his skin, but i must admit they are abating now thank god! I also agree about the advice but like you stated the docs wont help so if it wasnt for people like your good selves where on earth would we get the advice from? So thank-you we really do appreciate it all the best Jules xx
Blank
317787_tn?1373214989
Hi sweetie, I am so sorry for what you and your husband are experiencing.  Please don't lose the faith due to a stupid doctor.
I had brain fog and started taking NADH, several others on here tried it and it helped.
I no longer have to take it.  It has been 20 months since I finished tx and I am doing better.
Boceprivergal had a similar experience with her hips popping out of place.  It did finally go away.
I know it is hard but maybe he could start walking, I read that even 10 minutes a day can help.
Also when I finished tx I had pain, I started taking daily vitamins with out iron calcium, magnesium potassium and zinc.
Calcium is good for the muscle cramps thought magnesium relaxes the muscles, he could try before bed.

I am just sharing what I did, I am not a medical specialst I just play one on TV ha ha. Actually I do a lot of searches on internet and I have a book, you can look up your problem and find what vitamins are needed.  It is called "Prescription for Nutritional Healing" I think Amazon may have it, I have the 4th edition, there may be a newer one

Oh, DWBH mentioned Vitamin D, that is excellent advice, when my Vit D was low I was depressed. Now that I have gotten it higher I am much happier.

If he can't walk yet, I couldn't, he could do gentle stretches.  I do think the tx dries out our ligaminets, tendons muscles etc. I know it dehydrates us

I recently read that Coconut water can help hydrate our body.
Another member on here recently sent me a message that the cal, mag, really helped he with cramps at night..

If I think of anything else I will come back.
Take care, don't give up hope
Dee
Blank
317787_tn?1373214989
I also had neuropathy, I started B12 and that really helped.  People with liver problems and elderly people often have low B12.
I don't have the study. I am just trying to help

I also started taking Andrew Lessman's vitamins for ciculation, veing support, leg pain.  This got rid of the heaviness that I was experiencing.
I am only mentioning this brand because I tried other things like Horse Chestnut and that did not work for me but Dr Lessman has some really good products.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C: Post Treatment Issues Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
317787_tn?1373214989
Blank
Dee1956
DC
Avatar_f_tn
Blank
dontworry_behappy1
1815939_tn?1377995399
Blank
pooh55811
Avatar_f_tn
Blank
candyce1953
Avatar_f_tn
Blank
cheflady
ENGLAND, Other
223152_tn?1346981971
Blank
frijole
Midland, TX